• Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

New med FEEL ILL

Boomerang

Boomerang

Well-known member
Joined
Jan 8, 2017
Messages
49
I cannot find anything on the internet that would make me worry so much but i am worried. I have been on Lamictal/Lamotrigine for over two years. I have started Lexapro and SSRI four days ago. Each night when i take them both i have had very warm skin which is what happened when i was titrating Lamictal. It went away. Now i am having stomach grumblings and odd feelings in my nose and throat. It is like that old metallic taste x 10. I feel like the tablets i just took are all fizzing together and sending up this horrible gas. I have tried eating something and drinking water. I maybe should not take them together.
 
BorderlineDownunder

BorderlineDownunder

Well-known member
Joined
Nov 23, 2015
Messages
17,158
yes I definitely would go to my Pharmacist too, shes wonderful.
 
Boomerang

Boomerang

Well-known member
Joined
Jan 8, 2017
Messages
49
Thanks i did ask him in town today but he is very strange and his accent is hard to understand. He didn't fully understand my question and went away to check information, came back and said there is no interaction. I asked about swallowing them at the same time as this is making me feel sick but he said that it would make no difference. This is however also the doof who told me i could divide my Lamictal dose to half morning and half evening without any problems which was very bad advice and caused a crash. I will remember not to ask in that pharmacy in future. It has made me feel better though just him saying those two things as i assume he is not completely incompetent.
 
P

panic_downunder

Active member
Joined
Dec 28, 2016
Messages
30
Location
far south Tasmania
I cannot find anything on the internet that would make me worry so much but i am worried.
I suspect the worry is partly responsible for you symptoms. But the stomach issues are probably mostly from the Lexapro®. Serotonin isn't only a brain neurotransmitter. It has many roles in the body and the organ that makes and uses most of it is the enteric nervous system, the mini brain which controls the gut. It uses about 95% of the serotonin made in the body, the brain a little under 2%. Antidepressants which affect serotonin receptors can throw it out of balance for a week or two until the body adapts.

The skin contains about as much serotonin as the brain. It mediates blood vessel constriction and dilation and is a vital component of wound repair. Blood platelets store a lot of serotonin and also have serotonin transporters to shunt it around which are also affected by SSRIs, just as those in the brain are.

This is however also the doof who told me i could divide my Lamictal dose to half morning and half evening without any problems which was very bad advice and caused a crash.
It shouldn't have made a difference as lamotrigine has a half-life of around 29 hours (typical range 25-33 h). Split dosing is very common, especially at higher doses.
 
Boomerang

Boomerang

Well-known member
Joined
Jan 8, 2017
Messages
49
I suspect the worry is partly responsible for you symptoms. But the stomach issues are probably mostly from the Lexapro®. Serotonin isn't only a brain neurotransmitter. It has many roles in the body and the organ that makes and uses most of it is the enteric nervous system, the mini brain which controls the gut. It uses about 95% of the serotonin made in the body, the brain a little under 2%. Antidepressants which affect serotonin receptors can throw it out of balance for a week or two until the body adapts.

The skin contains about as much serotonin as the brain. It mediates blood vessel constriction and dilation and is a vital component of wound repair. Blood platelets store a lot of serotonin and also have serotonin transporters to shunt it around which are also affected by SSRIs, just as those in the brain are.



It shouldn't have made a difference as lamotrigine has a half-life of around 29 hours (typical range 25-33 h). Split dosing is very common, especially at higher doses.
Thank you for that information, i really appreciate it.

I have had a very bad stomach since Lexapro but it is improving.

I was worrying about SJS because my skin was so hot yes. Then my lips were tingling which made me think about the blisters and on it went.

Lamotrigine half life can be as low as 14 hours based on the study i read. The higher figures are the average. I found that in the mid-afternoon, i was feeling more unwell. I assumed it was half-life related as it has been every single day for the whole time i have been taking it, before Lexapro. Do you know anything about that?

Doses under 200mg need to be taken in one go the psychiatrist said, and that the pharmacist should not have told me that. I had too much energy at the time and wanted to bring myself down some so i divided morning and evening and crashed a few days later, then returned to all in the evening and started to feel better, but i did not have the same excess energy like before. It is all so complicated.
 
Last edited:
BorderlineDownunder

BorderlineDownunder

Well-known member
Joined
Nov 23, 2015
Messages
17,158
Thanks i did ask him in town today but he is very strange and his accent is hard to understand. He didn't fully understand my question and went away to check information, came back and said there is no interaction. I asked about swallowing them at the same time as this is making me feel sick but he said that it would make no difference. This is however also the doof who told me i could divide my Lamictal dose to half morning and half evening without any problems which was very bad advice and caused a crash. I will remember not to ask in that pharmacy in future. It has made me feel better though just him saying those two things as i assume he is not completely incompetent.
Try and find one who speaks English maybe. :(

My pharmacists are wonderful, usually female, very understanding and fully conversant with drug interactions much more so than doctors are.

Some pharmacies actually advertise Customer Service so aim for one of those.

Also most hospitals have their own pharmacies so you could call the hospital for advice.
 
Last edited:
P

panic_downunder

Active member
Joined
Dec 28, 2016
Messages
30
Location
far south Tasmania
Lamotrigine half life can be as low as 14 hours based on the study i read.
Perhaps in some circumstances it could be. Because of the unusual way it's metabolized half-life can vary a lot depending on what other meds are taken. But if you are in fact a fast metabolizer then all the more reason to split the dose in order to keep plasma levels as stable as possible. The exception would be if taking extended-release tablets which must not be split.
 
Top